Title: Performance analysis of peer-to-peer networks based on two-phase service queuing theory

Authors: Fengjiao Liu; Zhanyou Ma; Qiannan Si; Miao Yan

Addresses: School of Science, Yanshan University, Qinhuangdao, 066004, China ' School of Science, Yanshan University, Qinhuangdao, 066004, China ' School of Science, Yanshan University, Qinhuangdao, 066004, China ' School of Science, Yanshan University, Qinhuangdao, 066004, China

Abstract: Peer-to-peer (P2P) network gains enormous popularity in recent years. In order to reduce the cost generated by nodes online, the strategy of multiple synchronous working vacations of partial servers is introduced. Aiming at the service mechanism of nodes in the network, a three dimensional continuous time Markov stochastic model with two phases of service is established. The steady-state analysis of the network model is carried out by using the method of matrix-geometric solution and Gauss-Seidel iterative method based on the observable queuing rules. The expression of the indicators such as the mean sojourn time and expected length of the requesting nodes are obtained. In addition, the online cost of P2P network nodes is analysed. The influences of system parameters on each performance indicator are analysed through numerical experiments. Finally, the benefit function is constructed to obtain the optimal social parameters.

Keywords: P2P networks; synchronous working vacation; matrix-geometric solution; two-phase service.

DOI: 10.1504/IJCNDS.2021.119215

International Journal of Communication Networks and Distributed Systems, 2021 Vol.27 No.4, pp.349 - 365

Received: 15 Jan 2021
Accepted: 29 May 2021

Published online: 23 Nov 2021 *

Full-text access for editors Access for subscribers Purchase this article Comment on this article